Alert archive / Colorado / Red Flag Warnings in 2024

Red Flag Warning 9, NWS Denver/Boulder, CO

April 4, 202413 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Apr 4, 2024, 4:25 AM MDT for 13 counties in Colorado. It took effect at Apr 5, 2024, 10:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2024, 4:25 AM MDT (10:25 UTC)
In effect from
Apr 5, 2024, 10:00 AM MDT
Expired
Apr 5, 2024, 9:00 PM MDT
In force
11 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.4 hours before the alert went out and 324 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2024-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2024-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2865 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

320 
WWUS85 KBOU 041025
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
425 AM MDT Thu Apr 4 2024

COZ241-244>247-249-041830-
/O.UPG.KBOU.FW.A.0005.240405T1600Z-240406T0300Z/
/O.NEW.KBOU.FW.W.0009.240405T1600Z-240406T0300Z/
Elbert/Central and East Douglas Counties Above 6000 Feet-
Morgan County-Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Washington County-
425 AM MDT Thu Apr 4 2024

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE EASTERN PLAINS
AND THE PALMER DIVIDE...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 10 AM to 9 PM MDT Friday. The Fire Weather Watch is no
longer in effect.

* Affected Area...Fire Weather Zones 241, 244, 245, 246, 247 and 
  249.

* Timing...Late Friday morning through early Friday evening.

* Winds...South 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ242-243-248-041830-
/O.CON.KBOU.FW.A.0005.240405T1600Z-240406T0300Z/
Northeast Weld County-Central and South Weld County-Logan County-
425 AM MDT Thu Apr 4 2024

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
PORTIONS OF WELD COUNTY AND LOGAN COUNTY...

* Affected Area...Fire Weather Zones 242, 243 and 248.

* Timing...Late Friday morning through early Friday evening.

* Winds...South 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
5 follow-up statements
218 
WWUS85 KBOU 041951
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
151 PM MDT Thu Apr 4 2024

COZ242-243-248-051200-
/O.UPG.KBOU.FW.A.0005.240405T1600Z-240406T0300Z/
/O.EXA.KBOU.FW.W.0009.240405T1600Z-240406T0300Z/
Northeast Weld County-Central and South Weld County-Logan County-
151 PM MDT Thu Apr 4 2024

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR WELD AND LOGAN COUNTIES ...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 10 AM to 9 PM MDT Friday. The Fire Weather Watch is no
longer in effect.

* Affected Area...Fire Weather Zones 242, 243 and 248.

* Timing...Late Friday morning through early Friday evening.

* Winds...South 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ238-240-051200-
/O.EXA.KBOU.FW.W.0009.240405T1600Z-240406T0300Z/
Larimer County Below 6000 Feet/Northwest Weld County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
151 PM MDT Thu Apr 4 2024

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR NORTHWEST WELD AND EASTERN
LARIMER COUNTIES AND THE DENVER METRO AREA...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 10 AM to 9 PM MDT Friday.

* Affected Area...Fire Weather Zones 238 and 240.

* Timing...Late Friday morning through early Friday evening.

* Winds...South 15 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ241-244>247-249-051200-
/O.CON.KBOU.FW.W.0009.240405T1600Z-240406T0300Z/
Elbert/Central and East Douglas Counties Above 6000 Feet-
Morgan County-Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Washington County-
151 PM MDT Thu Apr 4 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE
EASTERN PLAINS AND THE PALMER DIVIDE...

* Affected Area...Fire Weather Zones 241, 244, 245, 246, 247 and 
  249.

* Timing...Late Friday morning through early Friday evening.

* Winds...South 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
611 
WWUS85 KBOU 051041
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
441 AM MDT Fri Apr 5 2024


COZ251-051845-
/O.EXA.KBOU.FW.W.0009.240405T1600Z-240406T0300Z/
Phillips County-
441 AM MDT Fri Apr 5 2024

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PHILLIPS
COUNTY

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 10 AM this morning to 9 PM MDT this evening.

* Affected Area...Fire Weather Zone 251.

* Timing...Late Friday morning through early Friday evening.

* Winds...Southeast 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ238-240>249-051845-
/O.CON.KBOU.FW.W.0009.240405T1600Z-240406T0300Z/
Larimer County Below 6000 Feet/Northwest Weld County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-
441 AM MDT Fri Apr 5 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
NORTHWEST WELD AND EASTERN LARIMER COUNTIES AND THE DENVER METRO
AREA...

* Affected Area...Fire Weather Zones 238, 240, 241, 242, 243, 
  244, 245, 246, 247, 248 and 249.

* Timing...Late Friday morning through early Friday evening.

* Winds...South 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
987 
WWUS85 KBOU 051849
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
1249 PM MDT Fri Apr 5 2024

COZ238-240>249-251-060300-
/O.CON.KBOU.FW.W.0009.000000T0000Z-240406T0300Z/
Larimer County Below 6000 Feet/Northwest Weld County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Phillips County-
1249 PM MDT Fri Apr 5 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHWEST WELD AND EASTERN
LARIMER COUNTIES AND THE DENVER METRO AREA...

* Affected Area...Fire Weather Zones 238, 240, 241, 242, 243, 
  244, 245, 246, 247, 248, 249 and 251.

* Timing...This afternoon through early Friday evening.

* Winds...South 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
222 
WWUS85 KBOU 051937
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
137 PM MDT Fri Apr 5 2024

COZ238-060300-
/O.NEW.KBOU.FW.W.0010.240406T1800Z-240408T0000Z/
/O.CON.KBOU.FW.W.0009.000000T0000Z-240406T0300Z/
Larimer County Below 6000 Feet/Northwest Weld County-
137 PM MDT Fri Apr 5 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN I-25 CORRIDOR...
...RED FLAG WARNING IN EFFECT FROM NOON SATURDAY TO 6 PM MDT 
SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN I-25
CORRIDOR...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon Saturday to 6 PM MDT Sunday.

* Affected Area...Fire Weather Zone 238.

* Timing...Through 9 PM this evening, and again from noon Saturday
  through 6 PM Sunday.

* Winds...For today, south 20 to 30 mph with gusts up to 45 mph.
  For Saturday and Sunday, west 35 to 50 mph with gusts up to 80
  mph.

* Relative Humidity...For today, 11 to 14 percent. For Saturday
  and Sunday, 22 to 30 percent, lowest on Sunday.

* Impacts...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ239-060300-
/O.NEW.KBOU.FW.W.0010.240406T1800Z-240408T0000Z/
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
137 PM MDT Fri Apr 5 2024

...RED FLAG WARNING IN EFFECT FROM NOON SATURDAY TO 6 PM MDT
SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN BOULDER AND
JEFFERSON COUNTIES...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon Saturday to 6 PM MDT Sunday.

* Affected Area...Fire Weather Zone 239.

* Timing...From noon Saturday through 6 PM Sunday.

* Winds...West 40 to 55 mph with gusts to 80 mph, and locally up
  to 100 mph.

* Relative Humidity...18 to 25 percent, lowest on Sunday.

* Impacts...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ240>249-251-060300-
/O.CON.KBOU.FW.W.0009.000000T0000Z-240406T0300Z/
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Phillips County-
137 PM MDT Fri Apr 5 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PLAINS, DENVER METRO,
AND PALMER DIVIDE...

* Affected Area...Fire Weather Zones 240, 241, 242, 243, 244, 
  245, 246, 247, 248, 249 and 251.

* Timing...Through early Friday evening.

* Winds...South 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Rodriguez
957 
WWUS85 KBOU 060258
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
858 PM MDT Fri Apr 5 2024

COZ238-061200-
/O.EXP.KBOU.FW.W.0009.000000T0000Z-240406T0300Z/
/O.CON.KBOU.FW.W.0010.240406T1800Z-240408T0000Z/
Larimer County Below 6000 Feet/Northwest Weld County-
858 PM MDT Fri Apr 5 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO 6 PM
MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN
I-25 CORRIDOR...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR THE NORTHERN I-25 CORRIDOR...

* Affected Area...Fire Weather Zone 238.

* Timing...From noon Saturday through 6 PM Sunday.

* Winds...Northwest 35 to 55 mph with gusts up to 80 mph.

* Relative Humidity...As low as 17 percent.

* Impacts...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ240>249-251-060400-
/O.EXP.KBOU.FW.W.0009.000000T0000Z-240406T0300Z/
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Phillips County-
858 PM MDT Fri Apr 5 2024

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR THE PLAINS, DENVER METRO, AND
PALMER DIVIDE...

Winds will not be as strong overnight. Very strong west winds are
expected to develop by Saturday afternoon and continue into
Sunday, but humidities are expected to be above 20 percent. Fire
danger will still be elevated.

$$

COZ239-061200-
/O.CON.KBOU.FW.W.0010.240406T1800Z-240408T0000Z/
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
858 PM MDT Fri Apr 5 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO 6 PM
MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN BOULDER
AND JEFFERSON COUNTIES...

* Affected Area...Fire Weather Zone 239.

* Timing...From noon Saturday through 6 PM Sunday.

* Winds...West 35 to 55 mph with gusts up to 80 mph are expected.
  Gusts up to 100 mph are possible.

* Relative Humidity...As low as 18 percent.

* Impacts...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Gimmestad

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 3, 11:54 PM MDT, 4 hours 31 minutes earlier. Its key messages:

  • Warming trend continues for Thursday and Friday, with the warmest temperatures of the season.
  • Windy Friday leading to critical fire weather conditions over parts of the plains.
  • Highly uncertain forecast for this weekend as a storm system tracks across the Northern and Central Rockies.
Area forecast discussion, Apr 3, 11:54 PM MDT, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1154 PM MDT Wed Apr 3 2024

.KEY MESSAGES...

- Warming trend continues for Thursday and Friday, with the
  warmest temperatures of the season.

- Windy Friday leading to critical fire weather conditions over
  parts of the plains.

- Highly uncertain forecast for this weekend as a storm system
  tracks across the Northern and Central Rockies.

&&

.UPDATE...
Issued at 756 PM MDT Wed Apr 3 2024

No changes needed to tonight's fcst as it will be another dry
and quiet night.

&&

.SHORT TERM /Through Thursday/...
Issued at 241 PM MDT Wed Apr 3 2024

Upper level ridge over the Great Basin will slide east across the
Central Rockies Thursday. This will continue to keep temperatures
on the mild side with dry conditions. Highs over northeast
Colorado will reach the lower to mid 70s. Winds will be weak as
the ridge moves over the region, though southeast winds will
increase to 10 to 20 mph Thursday afternoon. Mostly clear/partly
cloudy skies will continue tonight and most of Thursday. Highs
clouds are expected to increase late Thursday as the ridge axis
starts to slide off to the east.

&&

.LONG TERM /Thursday night through Wednesday/...
Issued at 241 PM MDT Wed Apr 3 2024

Fire weather will be the main concern for the start of the extended
period on Friday. Above normal temperatures combined with dry and
windy conditions will increase the threat for critical fire weather
conditions across the plains and Palmer Divide. Temperatures aloft
warm another degree or two, supporting highs in the low to mid 70s
across the lower elevations with even a few scattered upper 70s
across the eastern plains. Model soundings show a dry environment
Friday afternoon, depicting well/deeply-mixed profiles with a
sufficient temp-dewpoint spread. These well-mixed profiles will also
help transport down gusty southerly winds. Gusts 30-40 mph will
spread across much of the region with a some isolated higher gusts.
This will support critical fire weather conditions across portions
of the plains. A Fire Weather Watch remains in effect for the
eastern plains and there is increasing confidence that this will be
end up being upgraded to a Red Flag Warning. See Fire
Weather Discussion for more details.

Into the weekend, there is good ensemble agreement in a transition
to a more active/unsettled pattern. An upper level trough will moves
across the Great Basin and lifts across Colorado Saturday. However,
there is still spread in solutions on the details of this system
including the track of the low. What this means is that amounts
won't be certain either at this point. GFS is still the more
southerly track compared to the ECMWF with higher QPF for the
mountains and northern plains. Friday evening, an upper jet to the
south will position Colorado with optimal large-scale ascent.
Normal to slightly above normal moisture will be present across
the high country. Late Friday night model cross section develop a
deeper moist layer with sufficient lapse rates to support snow
across the high country through Saturday. Amounts are again of
lower certainty and dependent on storm track, but there are
increasing chances for advisory headlines (at least) for the
mountains. As for the plains, expect rain showers across the
plains Saturday. A front will move across in the late morning
early afternoon timeframe. This will mix in snow across the Palmer
Divide with some rain/snow showers extending across the Denver
Metro late afternoon/early evening. It will be windy on Saturday,
supported by a tightened pressure gradient across the region.
Gusts 25-35 mph across the plains with 30-45 mph in the high
country. The high country will be of larger concern with blowing
snow impacts, especially heading into mid afternoon-early evening
timeframe as winds increase.

Westerly winds increase, perpendicular to mountain ridge enhancing
winds across the mountains and foothills Saturday evening into
Sunday morning. ECMWF EFI signals the potential for this to be a
strong wind event across the Front Range mountains regarded as quite
anomalous. We will have to watch this as it gets closer for high
wind headlines. Moisture remains in the flow to support orographic
showers for the mountains on Sunday.

Some orographic snow showers may prevail in the mountains again for
Monday. The next system moves in for the Tues-Weds timeframe with
plenty of uncertainty on the details of it and run to run model
inconsistencies. This will signal another round of snow for the
mountains at least. More details to come as confidence increases.

&&

.AVIATION /06Z TAFS through 06Z Friday/...
Issued at 1140 PM MDT Wed Apr 3 2024

VFR through the TAF period. Winds have made it to typical drainage
patterns and this will continue through Thursday AM. Should see a
gradual turn to a more southeasterly direction during the
afternoon. There may be a period of stronger drainage flow
Thursday evening as well. No ceiling/visibility concerns at this
time.

&&

.FIRE WEATHER...
Issued at 241 PM MDT Wed Apr 3 2024

Dry conditions will continue to have a firm hold on northeast
Colorado on Thursday, with humidity values descending into the low
to mid teens in the afternoon. Although winds will be slightly
weaker, gusts may locally punch 20-25 mph in the plains, where
there may be a few pockets of near-critical conditions. Otherwise,
the remainder of the lower elevations will see elevated fire
weather conditions.

Southerly winds will strengthen significantly on Friday, with
sustained speeds climbing above 20-30 mph under a well-mixed
environment. Gusts are likely to exceed 40 mph for a majority of the
lower elevations, and locally could near 50 mph in the plains. With
low humidity persisting (a few single digits possible for Lincoln
County), this will translate into relatively widespread critical
fire weather conditions. With this increased confidence in strong
winds, the Fire Weather Watch was expanded into the Palmer Divide
and Logan County, where fuels are deemed to be susceptible to rapid
fire spread. Additionally, zones 242/243 (eastern/northern Weld
County) have been included as well. Although fuel conditions here
are more marginal (partners indicate patchy green-up after favorable
precipitation anomalies in recent weeks), satellite-derived soil
moistures remain on the low side, particularly for eastern portions
of these zones, and the robust wind speeds may still be sufficient
to sustain rapid fire spread through remaining cured fuels. Although
these strong southerly winds will extend into the urban corridor,
fuel susceptibility is markedly lower here, thereby limiting the
need for any highlights.

Strong west winds arrive Saturday, along with some moisture in the
high country and into parts of the plains. This will bring an
increase in relative humidity values and generally reduce fire
danger for most areas. Nonetheless, areas in the vicinity of the
urban corridor that fail to see any precipitation until later in the
day will still see at least elevated fire weather conditions
considering the strength of the winds, which may gust above 50-60
mph west of I-25 and in the northern plains.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Friday morning through Friday evening
for COZ241>249.

&&

UPDATE...RPK
SHORT TERM...Meier
LONG TERM...Mensch
AVIATION...Hiris
FIRE WEATHER...Rodriguez
Hazardous weather outlook, Apr 3, 11:05 AM MDT, 17 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1105 AM MDT Wed Apr 3 2024

COZ030>051-041715-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1105 AM MDT Wed Apr 3 2024

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...This Afternoon and Tonight

No hazardous weather expected today.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Warm, dry, and windy conditions are expected for Thursday and
Friday. Critical fire weather conditions expected across the
plains and Palmer Divide Friday. A Fire Weather Watch remains in
effect from Friday morning through Friday evening for portions of
the plains. Friday night through Saturday will bring snowfall to
the mountains and a chance for precipitation across the plains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 2:58 PM MDTHigh Wind WatchBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 16 more36 hr

Nearby

Red Flag Warnings in Colorado, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.